Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Child with slight temperature. Had flu shot. Given tylenol and motrin

User rating for this question
Very Good
Answered by
Practicing since : 1967
Answered : 2341 Questions
My 5 year old woke up yesterday with a temp of 101.8 and chills has continued to have an elevated temp and chills all day yestetday and until now. He is very congested and suffers from asthsma. He has also had his flu shot. I am alternating tylenol and motrin and giving plenty of fluids. Should i be concerned?
Posted Fri, 22 Nov 2013 in Child Health
Answered by Dr. Venkata Subrahmanaym Mukkavilli 21 minutes later
Brief Answer: Yes, he needs immediate assessment. Detailed Answer: Hi, Fever with chills suggest either UT I(urinary tract infection), malaria or septicemia. You have to exclude these things by suitable investigations. I am concerned with your child's symptoms since uncontrolled fever in a child under 5 years can cause febrile convulsion. Further congestion and asthma may be triggered by superimposed viral infection. What you are doing is quite alright, but still you need consultation with pediatrician to disprove or confirm the above possibilities and to arrive at a definite diagnosis. Hope this answer will serve your purpose Please feel free to ask any more queries if required Take care Dr.M.V.Subrahmanyam MD;DCH Associate professor of pediatrics
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor